Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 202, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2007, 8:53 PM CDT for Holt County, Rock County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2007, 8:53 PM CDT (01:53 UTC)
- Expired
- Jun 6, 2007, 9:45 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:35 PM CDT | HAIL 1 | 15 N Atkinson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 6, 7:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 070153
SVRLBF
NEC089-149-070245-
/O.NEW.KLBF.SV.W.0202.070607T0153Z-070607T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED JUN 6 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 945 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NEWPORT TO
TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE
EXTENDING FROM 17 MILES NORTHEAST OF BASSETT TO 16 MILES SOUTH OF
BASSETT...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEWPORT BY 900 PM CDT...
STUART BY 915 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROY STRUCTURE AND STAY
AWAY FROM STRUCTURE AND STAY
AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR WESTERN NEBRASKA.
LAT...LON 4289 9896 4276 9937 4243 9966 4209 9966
4209 9924 4255 9925 4253 9888
$$
MASEK2 follow-up statements
000 WWUS53 KLBF 070205 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT WED JUN 6 2007 NEC041-070230- /O.CON.KLBF.TO.W.0055.000000T0000Z-070607T0230Z/ CUSTER NE- 904 PM CDT WED JUN 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHWESTERN CUSTER COUNTY... AT 858 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS TORNADO WAS LOCATED NEAR HIGHWAY 92 MILE MARKER 260...OR ABOUT 8 MILES WEST OF MERNA...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... ANSELMO AND 9 MILES NORTHWEST OF MERNA BY 910 PM CDT... VICTORIA SPRINGS STATE RECREATION AREA BY 920 PM CDT... IN ADDITION TO THIS TORNADO...ANOTHER STORM WITH STRONG ROTATION WAS LOCATED NEAR MILBURN...MOVING NORTHEAST AT 40 MPH. ANOTHER POTENTIALLY TORNADIC STORM WAS ENTERING EXTREME SOUTHWESTERN CUSTER COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4140 10023 4135 9979 4172 9970 4170 10021 $$ BUTTLER
000
WWUS53 KLBF 070216
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT WED JUN 6 2007
NEC089-149-070245-
/O.CON.KLBF.SV.W.0202.000000T0000Z-070607T0245Z/
ROCK NE-HOLT NE-
916 PM CDT WED JUN 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN HOLT AND ROCK COUNTIES...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
HIGHWAY 11 MILE MARKER 160 TO PONY LAKE...OR ALONG A LINE EXTENDING
FROM 21 MILES WEST OF SPENCER TO 21 MILES SOUTHEAST OF BASSETT...
MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ATKINSON BY 935 PM CDT...
HIGHWAY 11 MILE MARKER 160 BY 940 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR WESTERN NEBRASKA.
LAT...LON 4287 9896 4274 9936 4241 9965 4208 9966
4207 9924 4254 9925 4251 9888
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:23 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 3:23 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED JUN 6 2007 ...FORECAST CHALLENGE IS SEVERE THUNDERSTORM POTENTIAL AND WIND POTENTIAL OVER THE NEXT 36 HOURS... .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS HAS BEEN THE CASE FOR THE PAST COUPLE OF DAYS...THE HUNDRED DOLLAR QUESTION IS IF...WHEN...AND WHERE THE CAP WILL BREAK OVER THE NEXT FEW HOURS. AS OF 1 PM CDT...DRY LINE EXTENDED FROM KIMBALL...TO JUST WEST OF IMPERIAL...TO JUST EAST OF GOODLAND. EXPLOSIVE SURFACE CYCLOGENESIS UNDERWAY ACROSS EASTERN WYOMING AND THE WESTERN NEBR PANHANDLE. SURFACE LOW AS OF 1 PM CDT LOCATED OVER BOX BUTTE COUNTY...WHICH CORRELATES WELL WITH THE LOCATION AND FCST INTENSITY AS DEPICTED IN THE NAM 18Z FCST FROM THE 12Z RUN THIS AM. AS FOR CAP STRENGTH...H5 TEMPS IN THE 18Z SOUNDING AT -6.7 C...WHICH IS RIGHT ON TRACK WITH THE NAM 12S 18Z FCST. ONE CAVEAT IS THE DEW POINT FCST...WITH SFC DEW POINTS DEPICTED 1-3F TOO HIGH IN THE NAM FCST. CAP STRENGTH SEEMS TO BE MUCH STRONGER THAN FCSTED...THANKS TO THE LACK OF SFC HEATING THIS AFTN (DENSE CIRRUS SHIELD). THREAT FOR CONVECTION INITIATION SEEMS TO LIE IN THE 4-7 PM TIME FRAME...WHEN THE DRYLINE SURGE IS AT ITS STRONGEST AND LOW LEVEL CONVERGENCE WILL NEED TO BE AT ITS PEAK TO OVERCOME THE MID LEVEL CAP. FORECAST TRACK OF THIS FEATURE...PLACES IT FROM JUST NORTHEAST OF LBF INTO SOUTHWESTERN CHERRY COUNTY. BY 21Z...THE CAP WEAKENS FROM WESTERN CHERRY...INTO CENTRAL CUSTER COUNTY...TO LESS THAN 20 J/KG. GIVEN THE GROSS UNDERESTIMATION OF THE CAP STRENGTH IN THE NAM COMPARED TO THE 18Z LBF SOUNDING...PROBABLY LOOKING AT LATER INITIATION ALONG THE COLD FRONT VS. SOONER ALONG THE DRYLINE. ALSO...CIRROSTRATUS FIELD HAS THROWN A MONKEY IN THE WRENCH AS WELL. TEMPS THIS AFTN...HAVE FALLEN WELL SHORT OF THE FCSTED LWR 90S. STILL APPEARS BEST CHANCES FOR ORGANIZED CONVECTION IS IN THE ERN ZONES AS THE COLD FRONT AND UPPR LVL COOLING CATCHES UP TO THE DRYLINE EARLY THIS EVENING. HAVE INCREASED POPS IN THE EAST AND LOWERED SLIGHTLY IN THE WEST. AFTER TONIGHT...FORECAST FOCUS SHIFTS TO WIND POTENTIAL FOR TOMORROW. H85 WINDS ACCELERATE TO 40 TO 50 KTS BY MID MORNING...WITH NEARLY DRY ADIABATIC LAPSE RATES SPREADING EAST FROM THE PANHANDLE DURING THE DAY. ODDS ARE WE WILL NEED SOME SORT OF WIND HEADLINE FOR TOMORROW. HOWEVER TO AVOID CONFUSION...AM INCLINED TO LET THE ONGOING WIND ADVISORY AND POTENTIAL CONVECTIVE WATCHES GO BEFORE A WIND ADVISORY OR HIGH WIND WARNING IS ISSUED. AS THE UPPR LOW TRAVERSES SOUTH DAKOTA TOMORROW...RETAINED LOW POPS IN THE NORTH FOR WRAPAROUND PRECIPITATION. LONG TERM (FRIDAY THROUGH WEDNESDAY)...NOT MANY LARGE SCALE CHANGES MADE TO THE ONGOING EXTENDED PACKAGE. TRENDED TEMPS DOWN FOR FRIDAY MORNING...AS DRIER AIR EXPECTED TO WORK INTO THE CWA ON THE BACK SIDE OF THE EXITING COLD FRONT THURSDAY. GUIDANCE TEMPS INDICATING UPPR 30S TO LWR 40S...SO NOT OVERLY CONCERNED ABOUT FROST POTENTIAL AT THIS POINT. AFTER FRIDAY...PATTERN WILL SHIFT TO ZONAL...THEN SOUTHWESTERLY. TRENDED TEMPS UP FURTHER AND KEPT PRECIP IN THE FCST. && AVIATION...VFR CONDITIONS OVER WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON WITH DENSE CIRRUS. SUSTAINED SURFACE WINDS 25KTS EAST OF A LINE FROM VTN TO OGA WITH GUSTS TO 35KTS THRU 3Z. DRYLINE TO PUSH THROUGH LBF 20Z AND VTN 23Z WITH STRONG CAP. HAVE INTRODUCED HIGH BASED (10K FT) TRW ISOLATED 02Z-06Z ALONG FROPA. IFR CONDITIONS KANW-KONL-KBBW TRW CIGS AND VIS 6Z-10Z ALONG TWB098. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THROUGH 10 PM CDT WEDNESDAY AND WEDNESDAY EVENING. ZONES NEZ005>010-025>029-036>038-057>059-069>071. && CLB/POWER
Hazardous weather outlook, Jun 6, 3:37 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT WED JUN 6 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-072045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT WED JUN 6 2007 /237 PM MDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. TORNADOES ARE POSSIBLE OVER NORTHWEST NEBRASKA THIS EVENING WEST OF A LINE FROM MERRIMAN TO ELLSWORTH WITH THUNDERSTORMS MOVING TO THE NORTHEAST ACROSS THE NEBRASKA PANHANDLE. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF NORTH CENTRAL NEBRASKA TONIGHT NORTH AND EAST OF A LINE FROM KILGORE TO BURWELL TO BARTLETT. A POWERFUL STORM SYSTEM WILL DRIVE A COLD FRONT ACROSS THE AREA TONIGHT AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. TO THE SOUTH AND WEST THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA. WARM AIR ALOFT IS INHIBITING THUNDERSTORM DEVELOPMENT. IF THUNDERSTORMS DO DEVELOP THEY ARE CAPABLE OF EXPLOSIVE DEVELOPMENT AND CAN BECOME SEVERE QUICKLY. THE MAIN THREAT WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WINDS WILL BE POSSIBLE ON THURSDAY AS HIGH PRESSURE BUILDS INTO WESTERN AND NORTH CENTRAL NEBRASKA. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Local storm report, Jun 6, 5:22 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST GORDON 42.81N 102.20W
06/06/2007 M65 MPH SHERIDAN NE CO-OP OBSERVER
&&
ADOLocal storm report, Jun 6, 5:23 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GORDON 42.81N 102.20W
06/06/2007 SHERIDAN NE CO-OP OBSERVER
ROOF FROM GROCERY STORE REPORTED BLOWN OFF.
&&
ADOLocal storm report, Jun 6, 5:57 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 5 WSW MERRIMAN 42.89N 101.79W
06/06/2007 E65 MPH CHERRY NE PUBLIC
WINDS ESTIMATED BETWEEN 60 AND 70 MPH.
&&
BTAYLORLocal storm report, Jun 6, 8:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 SSW BASSETT 42.49N 99.59W
06/06/2007 E1.00 INCH ROCK NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Logan | 59 min |
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 6, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 53 min |
| Jun 6, 8:39 PM CDT | Tornado Warning | LBF | Custer | 51 min |
| Jun 6, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup | 61 min |
| Jun 6, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 57 min |
| Jun 6, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jun 6, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 21 min |
| Jun 6, 9:36 PM CDT | Tornado Warning | LBF | Custer | 39 min |
| Jun 6, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 52 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 64 min |
| Jun 6, 10:26 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 6, 11:06 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 39 min |
| Jun 7, 4:02 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 17 hr |
| Jun 7, 10:18 AM CDT | High Wind Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.